Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


about LFT results
Apr 1, 2006

Dear Dr. McGovern I was detected to be HBsAg +ve about 25 years back at the age of 35. Since 2002, every year my total Bilirubin was rising by 0.2. from avalue of 1.2 in 2003, it came to 1.6 in Sept 2005. This month it stands at 2.5 (a sudden spurt)with direct bilirubin at 0.8 and SGPT at 114. Direct bilirubin and SGPT were with the range till Sept. 2005. Is this rate of change of LFT parameters due to simvastatin (Simcard 5 mg daily) or it means activation of the B virus? What should I do next to get out of this worry? Expecting an early response and thanking you Yours Sincerely Batra, I.S.

Response from Dr. McGovern

There are two important issues:

1. A rise in bilirubin that is mostly indirect (like yours) suggests something aside from liver disease is causing that problem. This type of elevation can be from something simple called Gilbert's syndrome, and it just relates to how your body deals with bilirubin. Elevations of bilirubin can be from other non-liver related issues as well. This you should discuss with your phyisician.

2. As for the liver function tests and your hepatitis B: this should certainly be evaluated further with HBV DNA and a liver biopsy.

Dr. M



Previous
HBV and antibiotic
Next
Hepatitis B and oral sex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement